February 10, 2008 at 6:52 pm #19109robynharMember
My husband was cursed with ascites, what a mess. He was like a pregnant woman, so much fluid. We had it drained in the hospital but it came back in a week, which is also the way it seems to work. My husband was at end stage when this occured.February 10, 2008 at 2:22 am #19108jeffgMember
Alice… Just thinking out loud… Could he possibally be trying to pass a kidney stone? Yes, Wednesday sounds like a long time to be waiting. There were many times I told my wife let’s wait and see and then within a couple hours off to the ER we went. With his stomach swollen and hard I personally would be looking for some answers now not next week. Has John tried soaking in a real warm tub? Alice I’m not trying to create any panic just trying to give you some ideas. Has he tried laying in different positions using pillows to support his lower back, side, or stomach? Did they check his kidney function? And like Carol mentioned Ascites? he may need stomach fluids drained. Play it safe my dear even if you have to go to a different hospital.
Jeff G.February 10, 2008 at 12:52 am #19106allicat859Participant
Thanks for the replys. They managed to stop all bleeding before we left the hospital. John has had three previous scopes to band off any varices. The doctors say this is something we must be vigalant about as it is possible to bleed out. They didn’t do a MRI or CT scan. He had a CT last month it didn’t show much change. However, John’s overall condition is deteriorating he has no energy,gets hungry but doesn’t eat much, moves like a 90 year old man(he’s 52), is passing very little urine, and his stomach is all swollen and hard. Also, he has severe stomach and intestinal cramping type pain especially at night. I’m wondering if it was such a good idea to send him home. We see the doctor Wednesday, it seems like a long time away.
AliceFebruary 10, 2008 at 12:02 am #19105jeffgMember
Alice, It sure sounds like side effect of oxaliplatin. Very harsh drug I went only 3 rounds and stopped because of pain and and started noticing a slight bloody stool and tinge of blood from a couple vomits. The nausea from the drug causing the vomiting can’t in itself rupture varices. I would recommend some immodium to stop diareaha and nuasea med to stop the vomiting. I know for fact went my varacies popped around my rib the bleeding was very painful. I only went to change gears automatic when it happened to me. If he continues to see blood I would not hesitate to visit the ER. Usually the varacies will stop bleeding. Did they due mri or ct to ruled out any possible mets to another location? I pray things calm down and John can get some rest. I really wish I could give you something concrete. MRI discover wear my bleeding/popped varacies happened.
Jeff G.February 9, 2008 at 3:29 pm #19107carol58Participant
Alice, could it be ascites? Charlie has never had this, but you can use the Search function and find out more about it on here. Best wishes to you and John.
CarolFebruary 9, 2008 at 3:01 pm #1090allicat859Participant
John and I are home after 8 days in the hospital. He had nasuea, vomiting, and diarrhea with no fever. There was also some blood in the vomit and diarrhea. We had two sets of doctors, the onocology doctors and the gastrointestinal doctors. Unfortunatly, the two groups could not agree on almost anything. One group says its a stomach virus, the other group says its a side effect of the oxaliplatin. In the end they never did agree. However, they did do a EGD scope to check for bleeding vericies, and then a cholenoscopy to check for any bleeding. He also received all total 4 units of blood because he ia anemic. All through this John had terrible stomach and intestinal pain. They gave him oxycodine and morphine before the pain would let him get some much needed sleep. Friday before we were discharged they took his weight. Between Thursday morning and Friday morning John’s weight went from 217lbs to 231lbs. Its all in his stomach, he is so bloated he can’t ever bend over and take his shoes and socks off. He said it didn’t feel like gas but something with more substance.
Does anybody have any idea what it could be? We aren’t scheduled for a doctors visit until Wednesday. Do you think he’ll be ok till then or should we call the doctors weekend service? I’m worried he didn’t sleep well last night because of pain. He is finally sleeping now because of the pain meds.
- You must be logged in to reply to this topic.